• Home

Discuss the most important nursing implication related to the side effects the client is experiencing.

Discuss the most important nursing implication related to the side effects the client is experiencing.

4. The student was reviewing the medication record for a client diagnosed with major depressive disorder with psychotic features. The client has been on medications for the past 12 years, has exhibited many side effects, and experienced multiple medication changes. On this admission, the client has developed abnormal movements of the tongue, a masklike face, shuffling gait, and constipation. The client is taking a selective serotonin reuptake inhibitor (SSRI) and an antipsychotic.

a. Identify the medication classification that may be responsible for the side effects and explain your choice.

b. Discuss the most important nursing implication related to the side effects the client is experiencing. c. Explain why psychiatric clients experience multiple side effects and often need medication changes.